Geometry & Topology

Higher enveloping algebras

Ben Knudsen

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/gt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We provide spectral Lie algebras with enveloping algebras over the operad of little G –framed n –dimensional disks for any choice of dimension n and structure group  G , and we describe these objects in two complementary ways. The first description is an abstract characterization by a universal mapping property, which witnesses the higher enveloping algebra as the value of a left adjoint in an adjunction. The second, a generalization of the Poincaré–Birkhoff–Witt theorem, provides a concrete formula in terms of Lie algebra homology. Our construction pairs the theories of Koszul duality and Day convolution in order to lift to the world of higher algebra the fundamental combinatorics of Beilinson–Drinfeld’s theory of chiral algebras. Like that theory, ours is intimately linked to the geometry of configuration spaces and has the study of these spaces among its applications. We use it here to show that the stable homotopy types of configuration spaces are proper homotopy invariants.

Article information

Source
Geom. Topol., Volume 22, Number 7 (2018), 4013-4066.

Dates
Received: 2 March 2017
Revised: 12 March 2018
Accepted: 23 April 2018
First available in Project Euclid: 14 December 2018

Permanent link to this document
https://projecteuclid.org/euclid.gt/1544756693

Digital Object Identifier
doi:10.2140/gt.2018.22.4013

Mathematical Reviews number (MathSciNet)
MR3890770

Zentralblatt MATH identifier
06997382

Subjects
Primary: 17B99: None of the above, but in this section 55R80: Discriminantal varieties, configuration spaces 55P35: Loop spaces

Keywords
Lie algebra enveloping algebra configuration space factorization homology

Citation

Knudsen, Ben. Higher enveloping algebras. Geom. Topol. 22 (2018), no. 7, 4013--4066. doi:10.2140/gt.2018.22.4013. https://projecteuclid.org/euclid.gt/1544756693


Export citation

References

  • O Antolín Camarena, The mod $2$ homology of free spectral Lie algebras, PhD thesis, Harvard University (2015) \setbox0\makeatletter\@url https://search.proquest.com/docview/1746604159 {\unhbox0
  • M Aouina, J R Klein, On the homotopy invariance of configuration spaces, Algebr. Geom. Topol. 4 (2004) 813–827
  • V I Arnol'd, The cohomology ring of the colored braid group, Mat. Zametki 5 (1969) 227–231 In Russian; translated in Math. Notes 5 (1969) 138–140
  • M F Atiyah, Thom complexes, Proc. London Math. Soc. 11 (1961) 291–310
  • D Ayala, J Francis, Factorization homology of topological manifolds, J. Topol. 8 (2015) 1045–1084
  • D Ayala, J Francis, H L Tanaka, Factorization homology of stratified spaces, Selecta Math. 23 (2017) 293–362
  • D Ayala, J Francis, H L Tanaka, Local structures on stratified spaces, Adv. Math. 307 (2017) 903–1028
  • A Beilinson, V Drinfeld, Chiral algebras, American Mathematical Society Colloquium Publications 51, Amer. Math. Soc., Providence, RI (2004)
  • J M Boardman, R M Vogt, Homotopy invariant algebraic structures on topological spaces, Lecture Notes in Math. 347, Springer (1973)
  • D L B Brantner, The Lubin–Tate theory of spectral Lie algebras, PhD thesis, Harvard University (2017) \setbox0\makeatletter\@url https://scholar.harvard.edu/files/brantner/files/brantnerthesis.pdf {\unhbox0
  • L Brantner, J Hahn, B Knudsen, Hecke Lie algebras and the Lubin–Tate theory of configuration spaces, in preparation (2018)
  • W Browder, Homology operations and loop spaces, Illinois J. Math. 4 (1960) 347–357
  • M Ching, Bar constructions for topological operads and the Goodwillie derivatives of the identity, Geom. Topol. 9 (2005) 833–933
  • F R Cohen, T J Lada, J P May, The homology of iterated loop spaces, Lecture Notes in Math. 533, Springer (1976)
  • K Costello, O Gwilliam, Factorization algebras in quantum field theory, I, New Mathematical Monographs 31, Cambridge Univ. Press (2017)
  • B Day, On closed categories of functors, from “Reports of the Midwest Category Seminar, IV” (S Mac Lane, editor), Lecture Notes in Math. 137, Springer (1970) 1–38
  • G C Drummond-Cole, B Knudsen, Betti numbers of configuration spaces of surfaces, J. Lond. Math. Soc. 96 (2017) 367–393
  • J Francis, The tangent complex and Hochschild cohomology of $E_n$–rings, Compos. Math. 149 (2013) 430–480
  • J Francis, D Gaitsgory, Chiral Koszul duality, Selecta Math. 18 (2012) 27–87
  • B Fresse, Koszul duality of operads and homology of partition posets, from “Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic $K$–theory” (P Goerss, S Priddy, editors), Contemp. Math. 346, Amer. Math. Soc., Providence, RI (2004) 115–215
  • B Fresse, Koszul duality complexes for the cohomology of iterated loop spaces of spheres, from “An alpine expedition through algebraic topology” (C Ausoni, K Hess, B Johnson, W Lück, J Scherer, editors), Contemp. Math. 617, Amer. Math. Soc., Providence, RI (2014) 165–188
  • V Ginzburg, M Kapranov, Koszul duality for operads, Duke Math. J. 76 (1994) 203–272
  • S Glasman, Day convolution for $\infty$–categories, Math. Res. Lett. 23 (2016) 1369–1385
  • O Gwilliam, Factorization algebras and free field theories, PhD thesis, Northwestern University (2012) \setbox0\makeatletter\@url https://search.proquest.com/docview/1018399857 {\unhbox0
  • V Hinich, Homological algebra of homotopy algebras, Comm. Algebra 25 (1997) 3291–3323
  • V Hinich, DG coalgebras as formal stacks, J. Pure Appl. Algebra 162 (2001) 209–250
  • J J Kjaer, On the odd primary homology of free algebras over the spectral lie operad, J. Homotopy Relat. Struct. 13 (2018) 581–597
  • B Knudsen, Higher enveloping algebras and configuration spaces of manifolds, PhD thesis, Northwestern University (2016) \setbox0\makeatletter\@url https://search.proquest.com/docview/1799681505 {\unhbox0
  • B Knudsen, Betti numbers and stability for configuration spaces via factorization homology, Algebr. Geom. Topol. 17 (2017) 3137–3187
  • J Lurie, Higher topos theory, Annals of Mathematics Studies 170, Princeton Univ. Press (2009)
  • J Lurie, Higher algebra, book project (2017) \setbox0\makeatletter\@url http://www.math.harvard.edu/~lurie/papers/HA.pdf {\unhbox0
  • J P May, The geometry of iterated loop spaces, Lecture Notes in Math. 271, Springer (1972)
  • J S Milne, Étale cohomology, Princeton Mathematical Series 33, Princeton Univ. Press (1980)
  • D Quillen, Rational homotopy theory, Ann. of Math. 90 (1969) 205–295
  • P Salvatore, N Wahl, Framed discs operads and Batalin–Vilkovisky algebras, Q. J. Math. 54 (2003) 213–231
  • D Sinha, The homology of the little disks operad, preprint (2006)
  • C Tuffley, Finite subset spaces of $S^1$, Algebr. Geom. Topol. 2 (2002) 1119–1145